Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 50, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Aug 20, 2016, 3:16 AM CDT for Sumner County, Kansas. It took effect at Aug 20, 2016, 6:18 AM CDT. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2016, 3:16 AM CDT (08:16 UTC)
- In effect from
- Aug 20, 2016, 6:18 AM CDT
- Expired
- Aug 21, 2016, 3:43 PM CDT
- In force
- 33 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sumner County, KS
The radar
The Wichita radar (KICT), 47 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at Oxford (OXFK1). The gauge peaked at 17.47 ft at Aug 20, 2016, 9:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07145600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
111
WGUS43 KICT 200816
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
316 AM CDT SAT AUG 20 2016
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Arkansas River At Oxford affecting Sumner County.
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC191-202216-
/O.NEW.KICT.FL.W.0050.160820T1720Z-160821T2043Z/
/OXFK1.1.ER.160820T1720Z.160821T0000Z.160821T0843Z.NO/
316 AM CDT SAT AUG 20 2016
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Arkansas River At Oxford.
* From this afternoon until Sunday afternoon.
* At 2:49 AM Saturday the stage was 12.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 18.7 feet by this evening. The river will fall below
flood stage by early Sunday morning.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
the river gage site.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Oxford 17.0 12.6 Sat 03 AM 16.4 13.2 11.3
&&
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712
$$
KSC035-202215-
/O.NEW.KICT.FL.W.0051.160820T2336Z-160822T1720Z/
/ARCK1.1.ER.160820T2336Z.160821T1200Z.160822T0520Z.NO/
316 AM CDT SAT AUG 20 2016
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Arkansas River At Arkansas City.
* From this evening until Monday afternoon.
* At 3:00 AM Saturday the stage was 5.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 13.7 feet by Sunday morning. The river will fall below
flood stage by early Monday morning.
* Impact...At 14.0 feet...The Water Plant takes precautions on water
well pump houses west of the Arkansas River.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Arkansas City 11.0 5.8 Sat 03 AM 13.7 10.2 8.0
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$
bk4 follow-up statements
173
WGUS83 KICT 201117
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
617 AM CDT SAT AUG 20 2016
...The flood warning continues for the following river in Kansas...
Arkansas River At Oxford affecting Sumner County.
...The flood warning continues for the following river in Kansas...
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC191-210117-
/O.EXT.KICT.FL.W.0050.160820T1118Z-160821T1612Z/
/OXFK1.1.ER.160820T1118Z.160820T1800Z.160821T0412Z.NO/
617 AM CDT SAT AUG 20 2016
The Flood Warning continues for
The Arkansas River At Oxford.
* From this morning until Sunday morning.
* At 5:50 AM Saturday the stage was 16.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 18.5 feet by this afternoon. The river will fall below
flood stage by tonight.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
the river gage site.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Oxford 17.0 16.9 Sat 06 AM 15.9 13.2 11.3
&&
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712
$$
KSC035-210117-
/O.CON.KICT.FL.W.0051.160820T2336Z-160822T1720Z/
/ARCK1.1.ER.160820T2336Z.160821T1200Z.160822T0520Z.NO/
617 AM CDT SAT AUG 20 2016
The Flood Warning continues for
The Arkansas River At Arkansas City.
* From this evening until Monday afternoon.
* At 6:00 AM Saturday the stage was 6.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 13.7 feet by Sunday morning. The river will fall below
flood stage by early Monday morning.
* Impact...At 14.0 feet...The Water Plant takes precautions on water
well pump houses west of the Arkansas River.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Arkansas City 11.0 6.4 Sat 06 AM 13.7 10.2 8.0
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$
JAS725
WGUS83 KICT 201329
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
829 AM CDT SAT AUG 20 2016
...The flood warning continues for the following river in Kansas...
Arkansas River At Oxford affecting Sumner County.
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC191-210329-
/O.EXT.KICT.FL.W.0050.000000T0000Z-160821T0900Z/
/OXFK1.1.ER.160820T1102Z.160820T1305Z.160820T2100Z.NO/
829 AM CDT SAT AUG 20 2016
The Flood Warning continues for
The Arkansas River At Oxford.
* Until late tonight.
* At 8:05 AM Saturday the stage was 17.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is near crest this morning and then will
fall to below flood stage by late this afternoon.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
the river gage site.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Oxford 17.0 17.4 Sat 08 AM 15.3 12.2 10.6
&&
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712
$$
KSC035-210329-
/O.EXT.KICT.FL.W.0051.160820T2034Z-160822T1424Z/
/ARCK1.1.ER.160820T2034Z.160821T0600Z.160822T0224Z.NO/
829 AM CDT SAT AUG 20 2016
The Flood Warning continues for
The Arkansas River At Arkansas City.
* From this afternoon until Monday morning.
* At 8:00 AM Saturday the stage was 7.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 12.9 feet by early Sunday morning. The
river will fall below flood stage by late Sunday evening.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Arkansas City 11.0 7.8 Sat 08 AM 12.4 10.1 7.2
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$
JAS329
WGUS83 KICT 201611
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1111 AM CDT SAT AUG 20 2016
...The flood warning continues for the following river in Kansas...
Arkansas River At Arkansas City affecting Cowley County.
...The flood warning continues for the following river in Kansas...
Arkansas River At Oxford affecting Sumner County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC191-210611-
/O.CON.KICT.FL.W.0050.000000T0000Z-160821T0900Z/
/OXFK1.1.ER.160820T1102Z.160820T1345Z.160820T2100Z.NO/
1111 AM CDT SAT AUG 20 2016
The Flood Warning continues for
The Arkansas River At Oxford.
* Until late tonight.
* At 10:49 AM Saturday the stage was 17.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested this morning and will continue to
fall below flood stage this afternoon.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
the river gage site.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Oxford 17.0 17.1 Sat 11 AM 15.3 12.2 10.6
&&
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712
$$
KSC035-210611-
/O.EXT.KICT.FL.W.0051.160820T1702Z-160822T0712Z/
/ARCK1.1.ER.160820T1702Z.160821T0000Z.160821T1912Z.NO/
1111 AM CDT SAT AUG 20 2016
The Flood Warning continues for
The Arkansas River At Arkansas City.
* From this afternoon until late Sunday night.
* At 11:00 AM Saturday the stage was 11.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 12.9 feet by this evening. The river will fall below
flood stage by early Sunday afternoon.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Arkansas City 11.0 10.4 Sat 10 AM 11.8 9.5 7.2
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$
JAS298
WGUS83 KICT 201854
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
154 PM CDT SAT AUG 20 2016
...The flood warning is cancelled for the following river in
Kansas...
Arkansas River At Oxford affecting Sumner County.
...The flood warning continues for the following river in Kansas...
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC191-201924-
/O.CAN.KICT.FL.W.0050.000000T0000Z-160821T0900Z/
/OXFK1.1.ER.160820T1102Z.160820T1345Z.160820T1630Z.NO/
154 PM CDT SAT AUG 20 2016
The Flood Warning is cancelled for
The Arkansas River At Oxford.
* At 1:45 PM Saturday the stage was 16.3 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 11:30 AM Saturday.
* Forecast...The river will continue to fall to 14.4 feet by Sunday
morning.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Oxford 17.0 16.3 Sat 02 PM 14.4 11.8 10.3
&&
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712
$$
KSC035-210854-
/O.EXT.KICT.FL.W.0051.000000T0000Z-160822T0336Z/
/ARCK1.1.ER.160820T1540Z.160821T0000Z.160821T1536Z.NO/
154 PM CDT SAT AUG 20 2016
The Flood Warning continues for
The Arkansas River At Arkansas City.
* Until Sunday evening.
* At 1:00 PM Saturday the stage was 12.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.5 feet by this
evening. The river will fall below flood stage late Sunday morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Arkansas City 11.0 12.3 Sat 01 PM 11.3 9.0 7.0
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$
JASWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Aug 20, 3:05 AM CDT, 11 minutes earlier.
Area forecast discussion, Aug 20, 3:05 AM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Wichita KS 305 AM CDT SAT AUG 20 2016 .SYNOPSIS... Issued at 247 AM CDT Sat Aug 20 2016 A cold front was draped across southeast Kansas and extended northeastward up into the Great Lakes Region and southeast into Oklahoma this morning. Showers and thunderstorms have diminished in intensity and coverage this morning across much of Kansas and Missouri. Also, as a strong area of high pressure continued to drop southward across the Northern Rockies, the pressure gradient has increased across Western and portions of Central Kansas resulting in gusty northerly winds. && .SHORT TERM...(Today through Monday night) Issued at 247 AM CDT Sat Aug 20 2016 We will begin to dry out this weekend and a cooler, dry post frontal air mass traverses the region bringing below normal temperatures and a break from the heat. This morning, with the frontal boundary lingering across southeast Kansas a few showers may linger through the early to possibly mid-morning hours. Throughout the afternoon hours, as the continental air advects into the region expect clouds to gradually clear from west to east across the area. The combination of cold air advection and lingering cloud cover will allow temperatures to only climb into the 70s, approximately 10-15 degrees below normal for this time of year. Accompanying these cooler temperatures will be breezy northerly winds as the pressure gradient holds strong through the early to mid-afternoon. Towards the evening and overnight hours as high pressure moves overhead winds will decrease and skies will clear, making for a pleasant evening with low temperatures dropping into the 50s! Sunday into Monday, temperatures will begin to warm up into the mid to upper 80s as high pressure gradually shifts east of the region and southerly flow returns along with warming 850mb temperatures. Expect the dry weather to persist through the beginning of the work week. By Monday as the a strong pressure gradient develops across the Central Plains, strong and gusty southerly winds will develop and begin to usher low-level moisture back northward ahead of lee troughing. By Monday night into Tuesday, there is a slight chances for showers and storms, primarily along the Kansas/Oklahoma border. However, there is still quite a bit of disagreement amongst the GFS and ECMWF, so have opted to decrease PoPs a bit for right now. .LONG TERM...(Tuesday through Friday) Issued at 247 AM CDT Sat Aug 20 2016 The middle of the work week looks to be active with the arrival of yet another cold front. The timing of this frontal passage and track of the parent low pressure system will have a direct impact on temperatures and the timing of precipitation. With the GFS taking a more northern route than the ECMWF, there is some uncertainty as to how warm temperatures will climb and what areas will have the highest potential of another round of strong to possibly severe thunderstorms during the middle portions of the work week. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1128 PM CDT Fri Aug 19 2016 Challenging aviation forecast over the next 6 to 12 hours with thunderstorm activity vacating southeast Kansas over the next few hours as a cold front continues to push east across the state this morning. This frontal boundary has cleared terminals across central and south central Kansas as winds have come around to the north-northwest. Across western Kansas the pressure gradient increases substantially with strong and gusty north-northwest winds observe along this strong gradient. Expect this gradient and strong, gusty winds to move into KRSL-KGBD around 07 UTC and KSLN-KHUT-KICT a bit later this morning. The other concern is the development of low clouds behind the frontal boundary with post frontal cooler air beginning to filter in. With high clouds advecting northward from Oklahoma and the sporadic nature of these low clouds right now confidence is not high that widespread IFR or lower ceilings will develop. However, thinking at least MVFR ceilings will impact all terminals throughout the early morning hours. Have included mentions of scatter clouds below MVFR to hint towards the potential, but have opted to only go with prevailing IFR ceilings at KCNU where dew point and temperature spreads are already very low this morning. As we progress through the late morning and afternoon hours, drier air will begin to filter in scattering our clouds by the mid to late afternoon hours. Also, the breezy northwest winds will subside as high pressure moves over the area towards the late afternoon and evening hours. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 78 57 84 61 / 10 0 0 0 Hutchinson 77 55 85 61 / 10 0 0 0 Newton 76 56 83 60 / 10 0 0 0 ElDorado 77 55 83 60 / 10 0 0 0 Winfield-KWLD 79 57 84 61 / 10 0 0 0 Russell 77 54 85 63 / 0 0 0 0 Great Bend 77 53 86 62 / 10 0 0 0 Salina 78 55 83 62 / 10 0 0 0 McPherson 77 55 84 61 / 10 0 0 0 Coffeyville 81 56 85 60 / 20 0 0 0 Chanute 79 55 83 59 / 20 0 0 0 Iola 79 54 83 60 / 20 0 0 0 Parsons-KPPF 80 55 84 60 / 20 0 0 0 && .ICT Watches/Warnings/Advisories... None. && SYNOPSIS...JMR SHORT TERM...JMR LONG TERM...JMR AVIATION...JMR
Hazardous weather outlook, Aug 19, 11:16 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1116 PM CDT FRI AUG 19 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-210430- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1116 PM CDT FRI AUG 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG STORMS WILL WANE DURING THE NIGHT SOUTHEAST KANSAS. THE STRONGEST STORMS COULD PRODUCE WINDS OF 40 TO 50 MPH AND VERY HEAVY RAINS. FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. ONGOING FLOODING ACROSS SOUTH CENTRAL KANSAS WILL CONTINUE TO SLOWLY RECEDE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS MAY LINGER INTO SATURDAY MORNING ACROSS FAR SOUTHEAST KANSAS BUT SHOULD BE NEITHER STRONG NOR SEVERE. THUNDERSTORMS WILL RETURN TO THE REGION FOR LATE MONDAY NIGHT THROUGH THURSDAY. SOME OF THESE STORMS MAY BE STRONG WITH LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Aug 19, 10:10 PM CDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1010 PM CDT FRI AUG 19 2016
KSZ093-200345-
COWLEY KS-
1010 PM CDT FRI AUG 19 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1045 PM CDT
* AT 1008 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
WINFIELD TO NEAR CHILOCCO...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
ARKANSAS CITY...DEXTER AND MAPLE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3700 9715 3703 9715 3723 9693 3719 9662
3700 9675
TIME...MOT...LOC 0310Z 280DEG 25KT 3721 9691 3702 9710
KLEINSASSERLocal storm report, Aug 19, 10:13 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1013 PM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM HEAVY RAIN ROSE HILL 37.57N 97.13W
08/19/2016 M6.60 INCH BUTLER KS FIRE DEPT/RESCUE
MEASURED IN THE PAST SIX HOURS FROM AN AUTOMATED GUAGE.
&&
METZGERSpecial weather statement, Aug 19, 10:21 PM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1021 PM CDT FRI AUG 19 2016
KSZ094-095-098-099-200400-
CHAUTAUQUA KS-ELK KS-WILSON KS-MONTGOMERY KS-
1021 PM CDT FRI AUG 19 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
EASTERN ELK COUNTY IN SOUTHEASTERN KANSAS...
WILSON COUNTY IN SOUTHEASTERN KANSAS...
MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 1100 PM CDT
* AT 1019 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
EAST OF HOWARD...TO NEAR LONGTON...TO PERU...AND MOVING EAST AT 35
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...INDEPENDENCE...NEODESHA...FREDONIA...CHERRYVALE...
CANEY...SEDAN...DEARING...ALTOONA...LONGTON...ELK CITY...TYRO...
PERU...LIBERTY...CHAUTAUQUA...ELK FALLS...HAVANA...ELGIN...
BOLTON AND SYCAMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3700 9631 3732 9618 3753 9627 3765 9562
3738 9552 3701 9562
TIME...MOT...LOC 0321Z 263DEG 31KT 3750 9611 3733 9601 3711 9609
KLEINSASSERLocal storm report, Aug 19, 11:18 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1118 PM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HEAVY RAIN 5 NW HARPER 37.34N 98.09W
08/19/2016 M2.30 INCH HARPER KS TRAINED SPOTTER
MEASURED IN THE PAST SIX HOURS.
&&
METZGERLocal storm report, Aug 19, 11:46 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1146 PM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 2 N PEABODY 38.20N 97.11W
08/19/2016 M1.00 INCH MARION KS BROADCAST MEDIA
0445 PM HAIL 3 NNE PEABODY 38.20N 97.09W
08/19/2016 M1.00 INCH MARION KS TRAINED SPOTTER
GRAPE TO QUARTER SIZED HAIL.
0445 PM TSTM WND GST 3 NNE PEABODY 38.20N 97.09W
08/19/2016 E50.00 MPH MARION KS TRAINED SPOTTER
MULTIPLE 3/4 INCH TO 1 INCH TREE LIMBS DOWN.
0445 PM TSTM WND GST 2 N PEABODY 38.20N 97.11W
08/19/2016 E55.00 MPH MARION KS BROADCAST MEDIA
ESTIMATED 55 MPH WIND GUST REPORTED BY BROADCAST MEDIA.
0454 PM TSTM WND GST STROTHER FIELD AIRPORT 37.16N 97.03W
08/19/2016 M66.00 MPH COWLEY KS AWOS
0530 PM FLOOD MCPHERSON 38.37N 97.66W
08/19/2016 MCPHERSON KS EMERGENCY MNGR
STREET FLOODING OCCURRING ACROSS NUMEROUS STREETS IN THE
TOWN OF MCPHERSON.
0619 PM FLOOD 1 WSW MCPHERSON 38.37N 97.68W
08/19/2016 MCPHERSON KS EMERGENCY MNGR
SEVERAL STREETS FLOODED ON THE WEST SIDE OF MCPHERSON.
0630 PM HEAVY RAIN HILLSBORO 38.35N 97.20W
08/19/2016 M1.75 INCH MARION KS CO-OP OBSERVER
1.75 INCHES OF RAIN SINCE 530PM.
0645 PM TSTM WND DMG 5 SW STROTHER FIELD AIR 37.11N 97.09W
08/19/2016 COWLEY KS EMERGENCY MNGR
FOUR POWER POLES SNAPPED.
0721 PM HEAVY RAIN 1 WSW MCPHERSON 38.37N 97.68W
08/19/2016 M3.25 INCH MCPHERSON KS EMERGENCY MNGR
0725 PM FLOOD E MOUNT HOPE 37.87N 97.66W
08/19/2016 SEDGWICK KS EMERGENCY MNGR
WATER OVER ROADWAY AT E. MAIN AND OLIVE.
0751 PM FLOOD 1 NW DERBY 37.56N 97.28W
08/19/2016 SEDGWICK KS EMERGENCY MNGR
WATER 3 INCHES DEEP AT 1400 SOUTH NELSON IN DERBY.
0822 PM FLASH FLOOD 2 SSE DERBY 37.52N 97.24W
08/19/2016 SEDGWICK KS EMERGENCY MNGR
CITIZENS PULLED FROM STRANDED CAR IN WATER AT 95TH AND
ROCK ROAD
0822 PM FLASH FLOOD 1 ESE DERBY 37.54N 97.24W
08/19/2016 SEDGWICK KS EMERGENCY MNGR
REPORTS OF CITIZENS BEING PULLED FROM CARS STRADED IN
HIGH WATER AT 1800 OSAGE ROAD IN DERBY.
0822 PM FLASH FLOOD 1 NW DERBY 37.56N 97.28W
08/19/2016 SEDGWICK KS EMERGENCY MNGR
CITIZENS PULLED FROM STRANDED CAR IN WATER AT 1400
NELSON.
0829 PM TSTM WND GST WELLINGTON 37.27N 97.40W
08/19/2016 M70.00 MPH SUMNER KS PUBLIC
DELAYED REPORT
0833 PM TSTM WND GST 1 S BELLE PLAINE 37.38N 97.28W
08/19/2016 M61.00 MPH SUMNER KS TRAINED SPOTTER
0836 PM FLASH FLOOD DERBY 37.55N 97.26W
08/19/2016 SEDGWICK KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS MULTIPLE WATER RESCUES IN
PROGRESS IN DERBY.
0840 PM FLASH FLOOD ROSE HILL 37.57N 97.13W
08/19/2016 BUTLER KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS WATER FLOWING OVER ROADWAYS.
FLOOD WATERS NOW ENTERING COMMERICAL STRUCTURES AND THE
BASEMENTS OF RESIDENCES.
0841 PM FLASH FLOOD 4 E DOWNTOWN WICHITA 37.68N 97.28W
08/19/2016 SEDGWICK KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS CITIZENS PULLED FROM VEHICLES
STRANDED IN HIGH WATER.
0848 PM FLASH FLOOD HAYSVILLE 37.57N 97.35W
08/19/2016 SEDGWICK KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS MULTIPLE WATER RESCUES IN
PROGRESS IN HAYSVILLE.
0850 PM FLASH FLOOD ROSE HILL 37.57N 97.13W
08/19/2016 BUTLER KS EMERGENCY MNGR
ROSE HILL FIRE DEPARTMENT DISPATCED TO WATER RESCUE IN
ROSE HILL.
0905 PM FLASH FLOOD ROSE HILL 37.57N 97.13W
08/19/2016 BUTLER KS FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORT ONE ADULT AND TWO CHILDREN RESCUED
FROM STRANDED VEHCILE. NO INJURIES. OTHER WATER RESCUES
IN PROGRESS. MAJOR FLOODING IN TOWN REPORTED.
0912 PM FLASH FLOOD 1 NNW MULVANE 37.49N 97.25W
08/19/2016 SEDGWICK KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS MULTIPLE WATER RESCUES IN
PROGRESS IN MULVANE
0912 PM FLASH FLOOD 1 E VIOLA 37.48N 97.63W
08/19/2016 SEDGWICK KS EMERGENCY MNGR
3-4 INCHES OF WATER OVER S 111TH STREET BETWEEN 215 AND
231 AVE.
0927 PM TSTM WND GST ATLANTA 37.44N 96.77W
08/19/2016 M60.00 MPH COWLEY KS TRAINED SPOTTER
0935 PM HEAVY RAIN 9 N WELLINGTON 37.40N 97.40W
08/19/2016 M5.00 INCH SUMNER KS TRAINED SPOTTER
RAIN MESSURED SINCE 5 PM.
1001 PM HEAVY RAIN MULVANE 37.48N 97.24W
08/19/2016 M5.99 INCH SEDGWICK KS MESONET
RECORDED IN THE PAST SIX HOURS.
1001 PM HEAVY RAIN 1 W VALLEY CENTER 37.84N 97.39W
08/19/2016 M2.01 INCH SEDGWICK KS MESONET
RECORDED IN THE PAST SIX HOURS.
1001 PM HEAVY RAIN HAYSVILLE 37.57N 97.35W
08/19/2016 M6.41 INCH SEDGWICK KS MESONET
RECORDED IN THE PAST 6 HOURS.
1001 PM HEAVY RAIN 4 NW WALTON 38.16N 97.31W
08/19/2016 M2.04 INCH HARVEY KS MESONET
RECORDED IN THE PAST SIX HOURS.
1001 PM HEAVY RAIN VALLEY CENTER 37.84N 97.37W
08/19/2016 M2.08 INCH SEDGWICK KS MESONET
RECORDED IN THE PAST SIX HOURS.
1001 PM HEAVY RAIN 2 NNE DURHAM 38.51N 97.21W
08/19/2016 M2.60 INCH MARION KS MESONET
RECORDED IN THE PAST SIX HOURS.
1013 PM HEAVY RAIN ROSE HILL 37.57N 97.13W
08/19/2016 M6.60 INCH BUTLER KS FIRE DEPT/RESCUE
MEASURED IN THE PAST SIX HOURS FROM AN AUTOMATED GUAGE.
1050 PM HEAVY RAIN 5 NW HARPER 37.34N 98.09W
08/19/2016 M2.30 INCH HARPER KS TRAINED SPOTTER
MEASURED IN THE PAST SIX HOURS.
&&
METZGERLocal storm report, Aug 20, 2:39 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
239 AM CDT SAT AUG 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD 2 S ROSE HILL 37.54N 97.13W
08/19/2016 BUTLER KS EMERGENCY MNGR
TWO SEPERATE WATER RESCUES OCCURED. ONE 2 MILES AND 4
MILES SOUTH OF TOWN. 2 SEPERATE VEHICLES WERE SWEPT OFF
THE ROAD BY HIGH WATER. 2 VICTIMS WERE IN EACH VEHICLE. 2
WERE RESCUED AND 2 ARE STILL MISSING.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:06 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 24 min |
| Aug 19, 7:13 PM CDT | Special Weather Statement | ICT | Cowley | 32 min |
| Aug 19, 7:23 PM CDT | Special Weather Statement | ICT | Kingman | 37 min |
| Aug 19, 7:36 PM CDT | Special Weather Statement | ICT | Sedgwick | 39 min |
| Aug 19, 7:46 PM CDT | Areal Flood Warning | ICT | Butler, Sedgwick | 4 hr |
| Aug 19, 8:12 PM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 11 hr |
| Aug 19, 8:18 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 27 min |
| Aug 19, 8:26 PM CDT | Special Weather Statement | ICT | Cowley | 34 min |
| Aug 19, 8:39 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 66 min |
| Aug 19, 9:13 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 36 min |
| Aug 19, 9:25 PM CDT | Special Weather Statement | ICT | Elk, Neosho, Wilson | 50 min |
| Aug 19, 9:47 PM CDT | Special Weather Statement | ICT | Chautauqua, Elk | 28 min |
| Aug 19, 10:10 PM CDT | Special Weather Statement | ICT | Cowley | 35 min |
| Aug 19, 10:21 PM CDT | Special Weather Statement | ICT | Chautauqua, Montgomery, Wilson | 39 min |
| Aug 20, 3:16 AM CDT | River Flood Warning | ICT | Cowley | 57 hr |
| Aug 20, 8:20 AM CDT | River Flood Warning | ICT | Sumner | 23 hr |
| Aug 20, 9:24 AM CDT | Areal Flood Warning | ICT | Sumner | 17 hr |
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.